Hi. I am looking for any sites and info regarding liver disease/disorders in children. My otherwise healthy 7 year old nephew is hospitalized for liver biopsy and ultrasound. He complained last Monday of not feeling well in the morning, but seemed ok to go to school. My sister advised the teacher of his complaint, prepared to pick him up from school if he really didn't feel well. There was no call, but when she picked him up at the end of the day he was pale and extremely lethargic. That night she observed discreet yellowing on his hands and face, very slightly in his sclera. All blood work for Hep, Mono, etc has been negative, but bilirubin continues to elevate, thus, he is undergoing these continued tests. I have been unsuccessfully searching for comprehensive sites with info specific to a child within a range of his age ( 7yrs ), and regarding sudden onset. Most that I find are related to infant/newborn jaundice or later onsite. Any info or links someone might provide would be of great value. Any response is appreciated.
I am a physician assistant student and was recently approached by an aquaintance that had their gallbladder done via open procedure roughly 2 years ago. He is still experiencing constant, fairly severe abdominal pain. His abdomen is extremely protrubent, rock hard and tympanic, bowel sounds were present, appitite okay as well as normal BM's. Denies excessive gas. He also states he had severe right shoulder pain after surgery, (normal I know), but still has some shoulder pain, I'm at a loss to even explain what might still be going on after all this time, any suggestions?
Pam, sorry for earlier message, it was a question I originally wanted to post and got mixed up. But I had looked at your question because I too have a son that had elevated liver enzymes and jaundice. This occured twice, once when he was about 10, and again when he was a freshman in highschool. As an infant Andy had Reyes syndrome, and our physician told me that the resultant damage to his liver would cause him to have a rise in liver enzymes when under any severe physical stress, i.e, severe flu, dehydration, etc. So, possibly any damage to the liver in the past can be held accountable for transient rises. But no one has ever given me a very good definitive answer. His ultrasound was normal,and hepititis tests were negitive. But no other explation other than the one mentioned, was every given. Sorry this probably hasn't been much help, but I thought it was interesting that someone has been in the same boat I have.
Dear Pam. My three year old was recently in the hospital for six days. She had an elevated alpha phosphate count. After many test (sonogram/scan, etc.) her blood work started to level off. It was a mystery to the doctor's why she had this problem. They basically said she probably had a viral infection hit her gall bladder. But since they are not definate, I would bet money she had a block duct. The reason I think this is because for several month (approx. 3) her stools were very very light in color. I couldn't get the her doctors attention about this light stool. It was only after she was hospitalized and the blood work started to return to normal that her stool returned to normal. Good luck to your nephew.
My son was born with biliray atresia. It is very hard living with this disease. Every little thing that happens to him, I'm frantice. He's almost three , but I worry alot. He had surgery at the age of two months old. I need help and more information.
Pam, you can email me at ***@****. My son who is now 12 went through the same thing about a year ago. After much blood work (Liver Panel, GGT, SGT, Sed Rate, CBC), Hida Scan, CT Scan and finally a liver biopsy, he was diagnosed with autoimmune liver disease. He was placed on prednisone for 1 month at 40mg a day, 1 month at 30mg a day, 1 month 20mg a day and he is now only taking 5 mg a day until the end of February and then the prednisone will be finished. While he was on the 1 month 40mg a day, the doctor started him on 75mg of 6MP (a new drug for automimmune liver disease). His liver enzymes which were in the 800's are all now normal. Please email me if you have any questions.
Our granddaughter had liver transplant 17 years ago. Now went into rejection and biopsy shows what doctors are calling dissolving bile ducts. They are giving her medication for it that is "supposed" to be successful. Can you give me any information on the condition or th rate of success. They are also changing her from cyclosporine to the newer tacrolimus (FK506)immunosuppressent.
Unexplained liver problems in children can be due to aspartame (Equal,NutraSweet) a neurotoxin. in 1995, the FDA was forced to reveal, under the Freedom of Information Act, 92 symptoms caused by aspartame. Top 10 are Headache, dizziness, change in mood, vomiting and nausea cramps, vision loss, diarrhea, seizures, memory loss and fatigu and weakness.
The liver disease NASH, Nonalcoholic Steatohepatitis is from the 10% methanol (wood alcohol) in the artificial sweetener. Methanol in aspartame (unlike methanol in fruit juice that has a natural antidote in ethanol) is released within hours of consumption after hydrolysis of the methyl group of the dipeptide by chymotrypsin in the small intestine. The methanol then breaks dowon into formaldehyde (embalming fluid) (Dr. Woodrow Monte, "Methanol and the Public Health"
We are talking about 9,000 food and drink items including Pedialyte, Children's Tylenol, chewable vitamins, not just Kool-aid, candy, ice cream and diet sodas. The worst offender for children is sugar-free gum.
There is a library of information at www.dorway.com; http://aspartamekills.com and www.presidiotex.com
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.